ACE inhibitor-related angioedema is a well-documented condition, which seems to occur in up to 1% of treated patients. It represents a problem for both the clinician and the patient: for the clinician the diagnosis may be difficult due to its peculiar clinical characteristics, while for the misdiagnosed patient the delay prolongs a potentially dangerous situation. If the drug is not discontinued, the attacks tend to become worse and even life threatening. There are now evidences that increased levels of bradykinin have an important role in the pathophysiology of attacks and moreover there are genetic factors that render certain individuals susceptible to ACE inhibitor-related angioedema. In this review we analyzed the pathogenetic mechanism, the clinical presentation, the management and future perspectives of research on this condition.
Angiotensin-converting enzyme inhibitor-related angioedema: how to deal with it / L. Beltrami, L.C. Zingale, S. Carugo, M. Cicardi. - In: EXPERT OPINION ON DRUG SAFETY. - ISSN 1474-0338. - 5:5(2006), pp. 643-649.
|Titolo:||Angiotensin-converting enzyme inhibitor-related angioedema: how to deal with it|
|Parole Chiave:||ACE inhibitor ; Angioedema ; Angiotensin II receptor blocker ; Bradykinin|
|Settore Scientifico Disciplinare:||Settore MED/09 - Medicina Interna|
|Data di pubblicazione:||2006|
|Digital Object Identifier (DOI):||http://dx.doi.org/10.1517/14740318.104.22.1683|
|Appare nelle tipologie:||01 - Articolo su periodico|